Colorado, 2006High Wind in Colorado, January 8, 2006
January 8, 2006 · NWS BOU · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 8, 2:55 PM MST, 6 hours 6 minutes earlier.
Area forecast discussion, Jan 8, 2:55 PM MST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
255 PM MST SUN JAN 8 2006
.SHORT TERM DISCUSSION...LATEST IN A STRING OF LITTLE WAVES THAT
HAVE RIPPLED THROUGH A LARGER TROUGH IS AMPLIFYING ACROSS WESTERN
COLORADO THIS AFTERNOON. ONE MORE UPSTREAM OVER NRN UT...WHILE A
SUSTAINED AREA OF QG LIFT LIES ACROSS WY. WINDS ON THE PLAINS ARE
TRENDING MORE NORTHERLY BUT PAINSTAKINGLY SLOW TO DO THIS AS THE
SHORTWAVES FLY PAST. MOUNTAINS WILL HAVE DECENT SNOW THE NEXT
SEVERAL HOURS...THEN LESS BUT POSSIBLY SOME ENHANCEMENT AGAIN WITH
THE UTAH WAVE. WIND WILL CONTINUE SO EVEN IF THERE IS LESS SNOW THAN
TODAY THE SNOW AND BLOWING SNOW ADVISORY WILL BE JUSTIFIED. CHANCE
OF SNOW ON THE PLAINS IS PROBLEMATIC. SHORTWAVES COMING OVER THIS
AFTERNOON AND EVENING MAY PRODUCE SOME SHOWERS AS DOWNSLOPE
DIMINISHES. MAIN THREAT SEEMS TO BE THE BAND OF SNOW OVER WYOMING
TRANSLATING SOUTHEAST. MODELS WEAKEN THIS AS IT ARRIVES WITH THE
SNOW NOT REACHING DENVER. I HAVE SOME DOUBT ABOUT THIS FALLING APART
SO QUICKLY. I WILL RAISE POPS FOR THE NORTHERN BORDER AREAS WHICH
ARE MORE LIKELY TO GET SNOW OUT OF THIS BETWEEN THE ANGLE IT IS
MOVING AT AND LESS EFFECT OF DOWNSLOPE WINDS. RAISED MOUNTAIN POPS
JUST SLIGHTLY FOR MONDAY MORNING...BUT IT DOES LOOK LIKE WE SHOULD
CLEAR OUT PRETTY WELL AS THE ENTIRE TROUGH MOVES PAST US WITH MUCH
DRIER AIR BEHIND. RAISED MOUNTAIN TEMPS A LITTLE DUE TO MOISTURE AND
CLOUD COVER.
.LONG TERM DISCUSSION...DRY AND WARM WEATHER WILL BE THE MAIN STORY
THROUGH THE WEEK. THE MIDDLE OF THE WEEK WILL SEE A BREAK IN THE
WEATHER ON WEDNESDAY NIGHT AND THURSDAY AS THE NEXT UPPER TROUGH
BREAKS DOWN AND A TROUGH PASSES OVERHEAD. DEPENDING ON HOW MUCH
MOISTURE THE SYSTEM BRINGS...THE MOUNTAINS AND ADJACENT PLAINS WILL
SEE PRECIPITATION. TEMPERATURES MAY BE WARM ENOUGH OVER THE URBAN
CORRIDOR THAT MIXED RAIN AND SNOW OR RAIN MAY RESULT. ANOTHER RIDGE
DEVELOPS BY FRIDAY AND SATURDAY WITH A RETURN OF ABOVE NORMAL
TEMPERATURES. MODEL SOLUTIONS BETWEEN THE NAM AND GFS ARE SIMILAR
WITHIN REASON...SO CONFIDENCE IN FORECAST IS PRETTY GOOD.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY
TONIGHT THROUGH 6 AM MST MONDAY FOR MOUNTAIN ZONES 31...33 AND 34.
&&
GIMMESTAD/KDRBY
Hazardous weather outlook, Jan 8, 12:06 PM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1206 PM MST SUN JAN 08 2006
COZ030>051-091300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1206 PM MST SUN JAN 08 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THIS EVENING THEN
DIMINISH. STORM TOTAL SNOWFALL IN THE HIGHER MOUNTAINS WILL BE 5 TO
14 INCHES WITH THE HIGHEST AMOUNTS ON WEST FACING SLOPES NORTH OF
INTERSTATE 70. WEST TO NORTHWEST WINDS AT 20 TO 35 MPH WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW...AND GUSTS TO 50 MPH CAN BE
EXPECTED ABOVE TIMBERLINE AND IN THE FRONT RANGE FOOTHILLS. ON THE
PLAINS NORTHWEST WINDS WILL GUST TO AROUND 35 MPH THIS AFTERNOON.
SCATTERED SNOW SHOWERS WILL DEVELOP TONIGHT AND SOME PLACES MAY PICK
UP A SMALL ACCUMULATION OF SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A DRY AND MILD PATTERN WILL BE OVER THE AREA TUESDAY AND WEDNESDAY.
ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA WEDNESDAY NIGHT INTO
THURSDAY WITH A CHANCE OF SNOW IN THE MOUNTAINS. AT LOWER
ELEVATIONS...DRY CONDITIONS WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
GIMMESTAD/DANKERS
High Wind, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- January 8, 9:01 PM MST to 9:47 PM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Measured
- 93 kt (107 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Strong winds blew briefly atop Niwot Ridge in Boulder County. Peak wind gusts reached 107 mph (93 kts).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arkansas, January 8 to 9, 2006$1.8 million · 1 event
- Strong Wind in Kentucky, January 8, 2006$22,000 · 22 events
- Wildfire in Oklahoma, January 8, 2006$50,000 · 1 event
- Strong Wind in Illinois, January 8, 2006$19,000 · 19 events
- Winter Storm and Strong Wind in Idaho, January 8 to 11, 2006$30,000 · 3 events
- Strong Wind in Missouri, January 8, 2006$11,000 · 11 events
- Strong Wind in Indiana, January 8, 2006$6,000 · 6 events
- Heavy Snow in Colorado, January 8 to 9, 20065 events
- Frost and Freeze in Florida, January 8, 20064 events
- Winter Weather in Colorado, January 8 to 9, 20062 events
- High Wind in Alaska, January 8, 200660 kt wind · 2 events
- Winter Storm in Washington, January 8 to 11, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487423.